Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

is it normal for her to be screaming in pain for hours after shots?

its 7pm, she got her 4 mo shots at 1pm. she has been screaming and almost litterally inconsolable since. is it normal or should i call the doctor? how much medicine is ok at that age?

 
coralbeth

Asked by coralbeth at 10:09 PM on May. 21, 2010 in Babies (0-12 months)

Level 9 (303 Credits)
This question is closed.
Answers (14)
  • Mine did that after her 4 month shots too! She is a very calm baby and I couldn't get her to stop crying. I know she weighed 12lbs then and the doc told me to give her to the .8 mark on the dropper. Hope that helps!
    TilmannsGirl

    Answer by TilmannsGirl at 10:21 PM on May. 21, 2010

  • give her some pain meds ad maybe a bath hold her she'll be fussy and maybe slightly feverish call her doc if aythig abnormal should happen
    mirit.rose

    Answer by mirit.rose at 10:12 PM on May. 21, 2010

  • the doctor should of told you how much medicine to give because it goes by her weight. My first actually did this. he was a calm baby and out of the blue just screamed adn it went on for hours! If you are concerned I would call her doc.
    Anonymous

    Answer by Anonymous at 10:13 PM on May. 21, 2010

  • My first baby was a wreck,crying all day and most of the night after her first shots. I held her the whole time,I felt so sorry for her. But my next two babies were just fine. Kids are all so different.
    gertie41

    Answer by gertie41 at 10:16 PM on May. 21, 2010

  • this is her second dr. never have either given any medicine instructions after shots. and i dont have the new one's number.
    coralbeth

    Answer by coralbeth at 10:18 PM on May. 21, 2010

  • No, it is not normal. Seek medical help.
    Anonymous

    Answer by Anonymous at 10:54 PM on May. 21, 2010

  • If my baby cried inconsolably I would report it immediately to the office (that is a vaccine reaction) and I would not give any more of that shot (likely you got way too many at one time which is the thing right now, but it comes with problems) or definitely split them up and do one at a time. There is not need to give babies that many shots or vaccination combo at once.
    amileegirl

    Answer by amileegirl at 10:54 PM on May. 21, 2010

  • The CDC states that 1 in 6 children are injured by their childhood vaccines but that only 10% are ever actually reported. If your child is having an extreme reaction you need to seek help. PERIOD! There are horrid side effects to some vaccines which can't be seen externally, while it COULD BE nothing, it COULD be something big... Take her to the ER and get her checked by a doctor... If you don't, and there is something serious going on, the consequences could be much worse than an ER bill!
    SabrinaMBowen

    Answer by SabrinaMBowen at 11:09 PM on May. 21, 2010

  • Also, if she IS having a reaction to the chemicals in the vaccine, adding more chemicals by giving her meds, could add to the issue.
    SabrinaMBowen

    Answer by SabrinaMBowen at 11:10 PM on May. 21, 2010

  • I would definitely take my son if it were him....he always literally stopped crying as soon as the needle was out of his leg so it shouldnt really hurt anymore, your child is probably having a reaction to shot.
    jenellemarie

    Answer by jenellemarie at 12:26 AM on May. 22, 2010